Top
20
Doctor insights on: Accutane Initial Breakout

Share

Taking Accutane (Definition)

Accutane (Isotretinoin) is a powerful medicine that treats acne. It is known to cause severe birth defects if a woman becomes ...Read more


3

3
How bad is the initial breakout when using accutane?

Depends: If you have been using topical retinoids, like Retin-A or differin, (adapalene) the initial break out may not be significant. Your dermatologist can start at a lower dose so that you do not have a big initial flare.

4

4
How long will your initial breakout with Accutane last?

How long will your initial breakout with Accutane last?

4-8 weeks: Most patients show improvement within 12 weeks on isotretinoin. There are always a few patients who require longer to show improvement.

5

5
Getting small breakouts after finishing Accutane course....Is it normal?

Accutane: It can be. It depends on the dose you were given and the length of therapy. About 50% of people are cured with one course of Accutane at 1 mg per kg for 20 weeks. The other 50% of patients need a second course of 2mg per kg for an additional 20 weeks. A rare person needs a third course. Even if acne returns after one course of Accutane it is usually very minor compared to before treatment.

6

6
After completing the course of accutane, after two weeks got one breakout....Is it normal?

Common.: It is not unusual to get new breakouts after treatment with accutane. Statistically, one third of such patients need another course of Accutane later on; another third need additional treatment, but not with accutane; and the rest never need acne therapy again. You could be in any of those three categories; only time will tell.

7

7
If you start clearing up on your 4th week on accutane, is it possible that there will be no more breakouts?

Acne Therapy: Yes it is possible that after 4 weeks of Accutane you will not have anymore breakouts. However, it is not likely that you will not have more breakouts. Since there is no more brand accutane, the treatment can be 4-8 weeks longer.

8

8
Does a reduced initial dose of Accutane usually help with the initial breakout? How long does this take to heal?

Does a reduced initial dose of Accutane usually help with the initial breakout? How long does this take to heal?

Accutane: It can. Over time the acne starts to clear. Stay on the medicine for he prescribed amount of time. You will start to see results

9

9
Does a reduced initial dose of Accutane usually help with the initial breakout? How long does this take to clear up?

Does a reduced initial dose of Accutane usually help with the initial breakout? How long does this take to clear up?

Accutane: The duration of the initial break out is a variable experience. But sticking with the treatment program is recommended.

10

10
Does a reduced initial dose of Accutane usually help with the initial breakout? How long does this take to clear up?

Does a reduced initial dose of Accutane usually help with the initial breakout? How long does this take to clear up?

Wrong question: I think you are assuming that acne gets worse before it gets better. This is not the way it works. Low initial dose may help long-term tolerance. Full dose, with worse dry lips and skin, is more likely to result in permanent cure. Small dose still is very effective to clear acne. At any dose, the improvement may be seen in 1, 2, 3, or 4 months. Typical complete course is 5 months. Individual respo

See 1 more doctor answer
12

12
Going to start second Accutane course, first Accutane gave me A LOT of breakouts in the beginning but went well later, will I get breakouts again?

Yes: Starting acne treatments can initially cause the acne to worsen for 2-4 weeks before it actually improves. Normal course of Accutane is 4 months or longer. It's important to stick with a treatment for at least a month or more to give a fair assessment. Stop treatment if getting serious side-effects. Needs to be monitored by doctor with lab work.

13

13
I finished Accutane course having 20mg twice a day for 6 weeks. Nd still getting the small breakouts. After one month of completion. Is this normal?

I finished Accutane course having 20mg twice a day for 6 weeks. Nd still getting the small breakouts. After one month of completion. Is this normal?

Accutane is longer: Taking Isotretinoin (accutane) for acne takes roughly 5-6 months to complete the treatment course. Taking is for just 6 weeks will not be long enough the experience the lasting benefits. I would get back in to see your doctor/dermatologist to continue treatment if that is what is needed.

14

14
After getting off accutane.....Can eating fast food and chocolates cause breakout?

After getting off accutane.....Can eating fast food and chocolates cause breakout?

Acne: It is a common belief that greasy food, or chocolate can cause acne. It is still very controversial if there is any food causing acne.

15

15
On Accutane 10mg. Its day 2. skin got abit worst. Is an initial breakout occurs this early at such low dosage?

On Accutane 10mg. Its day 2. skin got abit worst. Is an initial breakout occurs this early at such low dosage?

Not really: Your breakout is responding to issues prior to your first dose. You are very early to be trying to analyze any results. Take the medication as prescribed and continue the regiman your doctor put you on and hopefully you will start to improve. Acne is life long and it will take time to help clear it up. Acne can be triggered by lack of sleep, sun damage, stress, hormones, and picking.

17

17
How can doctors say your skin does not breakout everywhere during the first 2-3 months on Accutane when I broke out everywhere? I don't get it. : (

Dosage too high?: I have been prescribing Accutane for 30+ years and my patients never get worse before they get better. When it happens, it's usually because the prescribing doctor has started with too high a dosage. But what's done is done. Stay the course, and your acne will subside. Patience is a virtue.

18

18
Why did I breakout all over on Accutane? I started with lots of stuff under my skin and its as if it all came out to the surface. I'm at a low dose.

Why did I breakout all over on Accutane? I started with lots of stuff under my skin and its as if it all came out to the surface. I'm at a low dose.

Accutane: It's not common to break out on Accutane unless there is a side effect of it. I suggest you contact the prescribing physician and discuss this situation with him.

See 1 more doctor answer
19

19
How long does the initial breakout when using Accutane last? Derm has prescribed a lower dose for first 2 weeks, will this help, if so how, how much?

How long does the initial breakout when using Accutane last? Derm has prescribed a lower dose for first 2 weeks, will this help, if so how, how much?

Let it unfold.: Good that you have started the therapy. It will have its effect. And everybody is different. That is the beauty of living being. We are not machines so it is not like 2+2 is always 4. Wish you the best and follow up with your doctor.

20

20
I missed 4 pills of Accutane. I'm breaking out when I haven't in ages, ive started the pills again does this mean ill go through initial breakout agai?

I missed 4 pills of Accutane. I'm breaking out when I haven't in ages, ive started the pills again does this mean ill go through initial breakout agai?

Not likely: It would be unusual to break out with only a four day lapse in the accurate. Accurate has seriously potential side effects, so keep close follow up with your doctor about how long you should take it and what dosage. Of course, you absolutely can't have a normal pregnancy while on it, so be very deliberate a out birth control.